Neuropathy

15 Posts | Page(s): 1 2  Next 

Neuropathy

by reissens on Tue Apr 10, 2018 05:23 PM

Quote | Reply

Hello, i am 6 months post treatment from stage 4 tonsil cancer...33 rads/7 chemo cisplatin...i have terrible peripheral neuropathy..taking gabipentin, glutamine,..nothing working..docs say they hope it will get better with time...or they say may never go away..how do you deal???

RE: Neuropathy

by calspatsula on Tue Apr 10, 2018 08:39 PM

Quote | Reply

Hi Reissens,

Just over a year post treatment from stage 3 tonsil cancer. 35 rads/2 chemo/64 years old. I had nerve damage to hands before the cancer(car accident and playing sports).  After treatment symptoms were worse(pain/numbness). It's frustrating when a clerk hands me change and coins fall thru fingers. Over time it has gotten much better. It seemed only natural to lightly rub my hands. I also had pain in feet. It also was natural to start walking 5 days a week/15 minutes per day(now 30 minutes). This worked well on me. What I realized that some problems I had to heal through trial and error. When I told my Oncologist he smiled and said increase to 30 minutes. At 6 months I doubt you can drink alcohol which can make the condition worse. Welcome to the board!

RE: Neuropathy

by Sdurnell on Tue Apr 10, 2018 09:47 PM

Quote | Reply

I had a littlel neuropathy in my wrist on the surgery side after my radiation.  I could not wear jewelry, but it was not very disabling as yours may be.  But like the other poster has said, it lessened with time and I no longer have it.  The only neurological symptoms I have now, 7 years out, are numbness associated with the surgery site (I had a modified radical neck dissection).  

Not sure I understand the comment about alcohol--does it help with neuropathy?  My doctors said I could imbibe through my feeding tube if I wanted to, but I never did.

All the best to you.

Susan

RE: Neuropathy

by calspatsula on Tue Apr 10, 2018 11:00 PM

Quote | Reply

Sorry Susan,

Drinking alcohol makes the neuropathy worse!

Mike

RE: Neuropathy

by wrenemm on Thu Apr 12, 2018 03:03 PM

Quote | Reply

On Apr 10, 2018 5:23 PM reissens wrote:

Hello, i am 6 months post treatment from stage 4 tonsil cancer...33 rads/7 chemo cisplatin...i have terrible peripheral neuropathy..taking gabipentin, glutamine,..nothing working..docs say they hope it will get better with time...or they say may never go away..how do you deal???

Hello, After going thorugh 6 months of chemotherapy for colorectal cancer , the oxaliplatin left me  with terrible neuropathy that involved my feet and went up my legs also my hands.After several weeks of depression.I decided (even though it drove me CRAZY) not to let it alter my lifestyle..So I began working as a massage therapist, running , playing insturments , skiing and generally continuing with everything that I loved . The neuropathy has faded a lot in my hands and is SO much better ...my feet are still pretty bad,but I've gotten used to it. and think that maybe because they're so far from my body that in time the.and sometimes I think it might be gradually improving (after 2 years !!) The things that have really helped me are accupuncture with e-stim, CBD cream, Heat therapy ( I love hot baths and hot springs) , massage, running, doing things with my hands and feet, yoga and generally continuing my life with gusto. Good luck and you're not alone .

RE: Neuropathy

by tfrank7370 on Thu Apr 12, 2018 03:33 PM

Quote | Reply

I have radiation myelitis at my c5 level from EBR to my trachea. Tried neurontin, gabipenton etc with only minimum temp relief.  Have you had an mri to see what damage has been done in your spinal chord ? Ask you dr about avastin...I got longer relief from that although it's not cheap. You need to see a Neuro and get a diagnosis. 

RE: Neuropathy

by lkile on Thu Apr 12, 2018 04:49 PM

Quote | Reply

On Apr 10, 2018 5:23 PM reissens wrote:

Hello, i am 6 months post treatment from stage 4 tonsil cancer...33 rads/7 chemo cisplatin...i have terrible peripheral neuropathy..taking gabipentin, glutamine,..nothing working..docs say they hope it will get better with time...or they say may never go away..how do you deal???

PLEASE see www.theprotocolworks.com Doctors will simple prescribe one drug after another .... until your brains cave in. You need to get moving. Do some homework. God bless. Lowell

RE: Neuropathy

by Skip54 on Thu Apr 12, 2018 04:59 PM

Quote | Reply

Oddly, I just this minute returned home from a presentation and lecture from a cancer physiatrist who specifically addressed PN from sisplatin.  She said that it can take up to 2 years for sisplatin patients to recover as much as they going rto after completing treatment.  So 6 months isn't all that long.  Give it another 1.5 years.  After that, you will not recover any more.

RE: Neuropathy

by reissens on Thu Apr 12, 2018 05:23 PM

Quote | Reply

On Apr 12, 2018 4:59 PM Skip54 wrote:

Oddly, I just this minute returned home from a presentation and lecture from a cancer physiatrist who specifically addressed PN from sisplatin.  She said that it can take up to 2 years for sisplatin patients to recover as much as they going rto after completing treatment.  So 6 months isn't all that long.  Give it another 1.5 years.  After that, you will not recover any more.

That is good info to know.

RE: Neuropathy

by Leyamichelle on Thu Apr 12, 2018 05:42 PM

Quote | Reply
Hello, I’m 8 years out from 6 months of cisplatin and Paxol taxol. I ended chemo in August and neuropathy kicked in in October. My feet up to my knees and my hands. I don’t have a lot of pain, but the side effects of not being able to hold on to things and I can only wear certain types of shoes. Slip on sandals are out. I can’t keep them on my feet at all. Nothing with a heel. Flats only. I’ve gotten better using my hands, but peeling potatoes etc is a real headache! My doctors said the neuropathy May never go away. It’s been 8 years so I doubt it will. I’m alive so it’s worth it to me! Hope you can find some relief! I know it’s no easy! Judith Jennings
15 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.